Advanced Search
MyIDEAS: Login

Endogenous bourse structures

Contents:

Author Info

  • Marta Faias

    ()

  • Jaime Luque

    ()

Abstract

Using a club theory approach, this paper provides an equilibrium model in which traders must belong to at least one bourse in order to trade assets. We show, by means of examples, that: 1) traders’ complementarities in preferences and endowments can determine the formation of both large bourses and bourses that are small dark pools of liquidity; 2) bourse formation costs explain the existence of bourses with incomplete markets. For this bourse economy equilibrium is shown to exist generically. We also analyze the welfare implications of considering instead a monopolist bourse that can or cannot exclude and distinguish among traders.

Download Info

If you experience problems downloading a file, check if you have the proper application to view it first. In case of further problems read the IDEAS help page. Note that these files are not on the IDEAS site. Please be patient as the files may be large.
File URL: http://e-archivo.uc3m.es/bitstream/10016/10601/5/we1106.pdf
Download Restriction: no

Bibliographic Info

Paper provided by Universidad Carlos III, Departamento de Economía in its series Economics Working Papers with number we1106.

as in new window
Length:
Date of creation: May 2011
Date of revision:
Handle: RePEc:cte:werepe:we1106

Contact details of provider:
Postal: C./ Madrid, 126, 28903 Getafe (Madrid)
Phone: +34-91 6249594
Fax: +34-91 6249329
Email:
Web page: http://www.eco.uc3m.es
More information through EDIRC

Related research

Keywords: Bourse structures; Traders' complementarities; Technology; Dark liquidity pools; Demutualization; Efficiency; Inter-bourse arbitrage; Monopolistic bourse; Market incompleteness;

Find related papers by JEL classification:

This paper has been announced in the following NEP Reports:

References

References listed on IDEAS
Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:
as in new window
  1. Mas-Colell, Andreu & Nachbar, John H., 1991. "On the finiteness of the number of critical equilibria, with an application to random selections," Journal of Mathematical Economics, Elsevier, vol. 20(4), pages 397-409.
Full references (including those not matched with items on IDEAS)

Citations

Lists

This item is not listed on Wikipedia, on a reading list or among the top items on IDEAS.

Statistics

Access and download statistics

Corrections

When requesting a correction, please mention this item's handle: RePEc:cte:werepe:we1106. See general information about how to correct material in RePEc.

For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: ().

If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.

If references are entirely missing, you can add them using this form.

If the full references list an item that is present in RePEc, but the system did not link to it, you can help with this form.

If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your profile, as there may be some citations waiting for confirmation.

Please note that corrections may take a couple of weeks to filter through the various RePEc services.